PDA

View Full Version : Surgery rescheduled/ PAIN IS THE SCARIEST LONLIEST PLACE ON THE PLANET



fusedspine
12-20-2010, 09:17 AM
It's been a long weekend.

After I got all the calls confirming my surgery for 12/21. I got a call from Doc Herkowitz office saying they have to reschedule me to Jan 31st. I broke down crying. why, because I have to wait more than a month more to have this done.

i am about to vent guys so don't continue on if you don't want to here any whinng.

I am in pain DAILY. the most pain free i have been is every once in a while i will have 3-5 hours after pain meds have worn off. I am on Oxycodone as needed or 1 every 4-6 hours. Many of you know how afraid i am of becoming depenant on this drugs. Well since my last message regarding that I gave in to taking my pills when needed. it has really helped my pain.

However, my days are spent mostly in bed, i don't want to eat as much anymore or i am sleeping. I am 34 years old, i am yound and this is NOT the way i want to live my life.

After a real bad night of pain, i get this depressed feeling that last well into the following day. Nothing I do can shake this feeling. I feel so scared when this pain comes on that It makes me cry just thinking about it the next day.

I have never in my life experienced anything like this and to find out I have to wait more than another month, it makes me wonder just how strong I am.

WHEN I AM IN PAIN I FEEL
scared-
alone -how is this possible when i have people around me
like i am fighting a battle with pain and it gives me relif only after its done with me.

PAIN- is the most scariest and lonliest place on earth. you are alone in your own mind and body. you want out but you only get minutes of relif from pain meds.

I will wait i have to continue this battle. I do not want to go on antidepression pills so...
even as time goes on it's getting harder and I have my boys and my husband to keep me from going insane.

Doodles
12-20-2010, 09:59 PM
La Shawn--
I feel so bad for you. One of my gravest fears was that mine would be canceled because they said it could always be a possibility. I know you are worried about becoming dependent but I think with this added month the anti-depressant might be something to discuss with the surgeon's nurse or your GP. Have you looked into Peggy Huddleston's book and tape? It promotes relaxation and I think it helped me prepare for surgery and keep my sanity! Hang in there. Janet

jrnyc
12-20-2010, 11:34 PM
hi Lashawn
i am in daily pain, also...
i have 30 mg oxycontin for bad days, and hydrocodone for "regular" days...regular means pain as well...i have not scheduled surgery...yet...
and i do know that there is no guarantee of being pain free after surgery...

i am just curious why you don't want antidepressants...as a licensed social worker, i saw them help SO MANY people! i was put on them myself when i was so sick with Lyme disease...because i did everything the doctors said to do, and was still sick...for YEARS! that in itself is very frustrating and depressing!

i know how debilitating and demoralizing pain can be...how it can grind you down when it is chronic! just hope that after surgery, you will heal and have a life that is pain free!

best of luck
jess

kennedy
12-21-2010, 01:22 AM
La Shawn i'm really sorry that your surgery
was rescheduled my surgery also was rescheduled (it was move up)

JenniferG
12-21-2010, 02:13 AM
You are absolutely correct in everything you say about pain. I am so sorry about this rescheduling. You sound desperate, and it's hardly surprising. An anti-depressant might make the next five weeks a little more bearable, though sometimes it takes a couple of weeks to kick in. Easing the anxiety may also ease your pain. Do you have a GP who can prescribe one? My idea about memdication is, there is a time and a place for it even for those who hate taking it. Seems to me, you've got to get through to the end of January somehow. I would be taking enough medication to make life comfortable and worry about the next hurdle, getting off it, after your surgery and after a few weeks of recovery, during which the medication will be a necessity. One hurdle at a time. Make your life as comfortable as possible now, get the surgery over with, then jump the hurdle of getting off medication then.

Many of us became dependent on it, me included. It was difficult but doable, getting off it. Dependency and addiction are two different things, you won't be driven to take more if you become dependent, you will just suffer the symptoms of withdrawal when you cut back. That was something I learned, I thought I was addicted but in fact I was dependent which is a more physical thing. Jess could probably help me explain this much better than I'm doing.

Whatever you decide, I hope the next five weeks goes by quickly and as comfortably as possible. Vent as much as you need, you have plenty of reason to vent.

mbeckoff
12-21-2010, 09:36 AM
I am so sorry that you surgery has to be rescheduled. My surgery was as well canceled and then rescheduled. I was originally scheduled to have my surgery on March 11. When I went to the pre-op testing, I found out that I had diabetics. I had to get my diabetics under control before my surgeon would reschedule the operation. I was in so much pain that I had to increase my pain meds to get any relief at all. You can look at my posts to get an idea of what I went thru. I think that you need to do what ever it takes to get thru the next several weeks.

Melissa

fusedspine
12-24-2010, 11:05 PM
That's guys

I am still hanging in there. I decided to explore my options and ask about medical marijana. A friend mentioned it to me. She does have back pain but its not like mine. She said it works for her. I plan on talking to my doc about it.

I can try the antidepression pills. Its so hard to sleep and relax. I would like a valum or something. But, since my pain and heart meds lower my BP too much I'm not sure...

I hate waking up in pain but I am thankful everytime I do.

Confusedmom
12-26-2010, 11:24 AM
La Shawn,
I am sorry you're going through this. I have always felt the same about medicine and general and specifically antidepressants. However, there came a time when I REALLY needed them, and said "uncle". They really can help, and you don't have to take them forever. Also, be careful about taking narcotics and then not taking them when the next time for a dose comes. I did that for a while when weaning, and it felt like I was going through a miniature "withdrawal" every day. That alone can cause symptoms of depression. I hope you get some relief soon!

Evelyn